Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 12, 1998, 6:43 PM CST for Angelina County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 1998, 6:43 PM CST (00:43 UTC)
- Expired
- Nov 13, 1998, 12:40 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130046 FFWSHV TXC005-130640- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 643 PM CST THU NOV 12 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 1240 AM CST * AT 640 PM CST... DOPPLER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN ACROSS DEEP EAST TEXAS. THIS AREA OF RAIN WAS LIFTING TO THE NORTHEAST AT NEAR 15 MPH. * DOPPLER RADAR ESTIMATES UP TO 3 1/2 INCHES OF RAIN HAVE FALLEN ACROSS SOUTHEAST ANGELINA COUNTY SINCE THIS MORNING. THIS HAS RESULTED IN THE FLOODING OF FM 844 BETWEEN HUNTINGTON AND ZAVALLA. LAW ENFORCEMENT OFFICIALS REPORT UP TO 1 FOOT OF WATER ACROSS THE ROAD IN SOME LOCATIONS. A LARGE AREA OF HEAVY RAINFALL WILL LIFT NORTHEAST OUT OF SOUTHEAST TEXAS THROUGH THE EVENING HOURS RESULTING IN AN ADDITIONAL 2 TO 4 INCHES ACROSS THIS AREA. OTHER ROADWAYS IN ANGELINA COUNTY WILL LIKELY EXPERIENCE FLOODING THIS EVENING. THE GROUND HAS BECOME SATURATED FROM PREVIOUS RAINFALL AND ANY ADDITIONAL HEAVY RAINFALL WILL CAUSE FLASH FLOODING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER IS OVER ROADWAYS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 1:45 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 12, 1:45 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CST THU NOV 12 1998 ALL INDICATIONS POINT TO A `WASH OUT` THROUGH FORECAST PERIOD. ONLY HOPE IS FOR A SLIGHT IMPROVEMENT ON SATURDAY...AS SEEN ON ETA. HOWEVER... NGM AND AVN IN AGREEMENT AND MORE IN LINE WITH CURRENT EVOLUTION OF SATELLITE FEATURES. CURRENTLY THE SCT/BKN COVERAGE OF RAIN BECOME MORE WIDESPREAD TONIGHT AS WARM FRONT LIFT NORTHWARD...BRINGING ADDED MOISTURE AT ALL LEVELS. SURFACE WINDS REMAIN E-NE TO SOUTH OF FRONT SO OVERRUNNING SITUATION CONTINUE ON EITHER SIDE. QPF CENTERS ACTIVITY EAST TX...BUT CELL TRAINING LIKELY EXTEND EAST INTO NORTH LA. BASE CATEGORICAL POPS TONIGHT ON RUC AND SATELLITE LOOP. 2ND AND 3RD PERIOD CATEGORICAL ON TOTAL MODEL COMPLIANCE. HEAVIEST RAIN OF ALL WILL BE ASSOCIATED WITH APPROACH OF UPPER LOW INTO SE TX FRI NIGHT INTO SAT. EXTREMELY STRONG OMEGA FIELDS AND COOL 5H TEMPS AROUND -12C MAINTAIN EMBEDDED TSTMS DESPITE NO SURFACE INSTABILITY CONTRIBUTION. STRONG SOUTHERLY 85 FLOW SHOULD ALLOW FOR OVERNIGHT LOW AT SUPPERTIME WITH SLIGHT WARMING TREND THROUGH PERIOD. SEE NO REASON TO DEVIATE FROM FWC GUIDANCE ON TEMPS. SHV 47/54/52/62 +997 MLU 46/55/52/61 9887 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:30 AM CST | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.